Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 54, NWS Melbourne, FL

July 2, 1995Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 2, 1995, 4:23 PM EDT for Martin County, Florida. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1995, 4:23 PM EDT (20:23 UTC)
Expired
Jul 2, 1995, 5:30 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Martin County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 022025 RRA
SVRMLB
FLC085-022130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
423 PM EDT SUN JUL 2 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...MARTIN COUNTY
 
...AND THE ADJACENT COASTAL WATERS ALONG THE MARTIN COUNTY COAST
 
...AT 420 PM...MELBOURNE DOPPLER RADAR INDICATD A SEVERE THUNDERSTORM 4
MILES WEST OF PALM CITY...MOVING EAST AT 10 MPH. THE STORM WILL AFFECT
TROPICAL PARK...PALM CITY...AND STUART THROUGH 515 PM. MOTORISTS ON I-95
AND THE FLORIDA TURNPIKE IN NORTHERN MARTIN COUNTY ALSO NEED TO BE ON
THE LOOKOUT FOR TORRENTIAL DOWNPOURS AND PONDING OF WATER ON ROADS IN
ASSOCIATION WITH THIS STORM.
 
IN ADDITION MARINE INTERESTS FROM JENSEN BEACH TO JUPITER INLET SHOULD
BE ON THE LOOKOUT FOR STORMS WITH DEADLY CLOUD TO WATER LIGHTNING AND
LOCALLY ROUGH SEAS.
 
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 2, 2:31 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SUN JUL 2 1995

RW/TRW DEVELOPING SRN FA WHERE CLOUD COVER NOT AS PLENTIFUL...SHOULD
BE MORE DEVELOPMENT REST OF AFTERNOON AS MID/HIGH BKN TO OVC SKIES
GETTING A FEW MORE BREAKS OF SUN. WEAK SHORTWAVE TO MOVE ACROSS N FL
TONIGHT THEN RIDGE BUILDING ACROSS S FL THROUGH LOWER/MID LEVELS INTO
TUE. WITH SUFF LOW LEVEL MOISTURE AND LOW LEVEL RIDGE AXIS S OF
FA...STILL SHOULD SEE SCT RW/TRW DURING AFTERNOON AND EVE HOURS WITH
EVENTUAL MOVEMENT TWD E COAST. WITH MOISTURE DECREASING INTO TUES WILL
FORECAST SLIGHTLY LOWER POPS ON TUES. FORECAST FOR E COAST SEABREEZE
CONTINUES TO GIVE ME TROUBLE...ON MON WILL KEEP AREA 1 WINDS SWLY AND
THINK SRN COASTAL FA MAY BE ABLE TO COME AROUND SE DURING AFTERNOON.
WILL STAY CLOSEST TO FAN NUMBERS.

@1...VOLUSIA BREVARD INDIAN RIVER
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...OKEECHOBEE ST LUCIE MARTIN

MCO 72/91/72/93 2423
DAB 71/91/72/92 3423
MLB 72/91/73/92 3423

GLITTO

In the hours before

Special weather statement, Jul 2, 11:04 AM EDT, 5 hours 19 minutes before
FLZ041-044>047-053-054-058-059-064-501-021730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1104 AM EDT SUN JUL 2 1995

...CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...

A WEAK DISTURBANCE WILL MOVE ACROSS NORTH FLORIDA TODAY. THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AS OUTFLOW BOUNDARIES FROM STORMS IN NORTH
FLORIDA COMBINE WITH AFTERNOON HEATING AND SEABREEZE BOUNDARIES. A FEW
STORMS ARE EXPECTED NEAR THE EAST COAST AND OVER THE INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA EARLY TO MID AFTERNOON. AS THE STORMS MOVE
EAST AND INTERACT WITH A SEABREEZE BOUNDARY NEAR THE COAST...STORM
COVERAGE WILL INCREASE OVER THE COASTAL COUNTIES LATE AFTERNOON.

A FEW STORMS DURING THE LATE AFTERNOON AND EVENING MAY PRODUCE WIND
GUSTS OVER 40 MPH AND HAIL. ANY STORMS MAY PRODUCE DEADLY CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS. SPOTTERS SHOULD REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

MARINE OUTLOOK...A FEW STORMS WILL DEVELOP OVER THE INTRACOASTAL
WATERS EARLY AFTERNOON. A FEW STORMS ARE EXPECTED TO MOVE ACROSS THE
EAST COAST LATE AFTERNOON AND THIS EVENING. STORMS MAY PRODUCE GUSTY
WINDS...LIGHTNING AND HEAVY RAIN. A FEW WATERSPOUTS ARE ALSO POSSIBLE.

GLITTO
Special weather statement, Jul 2, 11:07 AM EDT, 5 hours 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-021730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1104 AM EDT SUN JUL 2 1995

...CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...

A WEAK DISTURBANCE WILL MOVE ACROSS NORTH FLORIDA TODAY. THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AS OUTFLOW BOUNDARIES FROM STORMS IN NORTH
FLORIDA COMBINE WITH AFTERNOON HEATING AND SEABREEZE BOUNDARIES. A FEW
STORMS ARE EXPECTED NEAR THE EAST COAST AND OVER THE INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA EARLY TO MID AFTERNOON. AS THE STORMS MOVE
EAST AND INTERACT WITH A SEABREEZE BOUNDARY NEAR THE COAST...STORM
COVERAGE WILL INCREASE OVER THE COASTAL COUNTIES LATE AFTERNOON.

A FEW STORMS DURING THE LATE AFTERNOON AND EVENING MAY PRODUCE WIND
GUSTS OVER 40 MPH AND HAIL. ANY STORMS MAY PRODUCE DEADLY CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS. SPOTTERS SHOULD REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

MARINE OUTLOOK...A FEW STORMS WILL DEVELOP OVER THE INTRACOASTAL
WATERS EARLY AFTERNOON. A FEW STORMS ARE EXPECTED TO MOVE ACROSS THE
EAST COAST LATE AFTERNOON AND THIS EVENING. STORMS MAY PRODUCE GUSTY
WINDS...LIGHTNING AND HEAVY RAIN. A FEW WATERSPOUTS ARE ALSO POSSIBLE.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:15 PM EDTSevere Thunderstorm WarningMLBSaint Lucie60 min
Jul 2, 7:43 PM EDTSevere Thunderstorm WarningMLBBrevard53 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.